MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMALRS PLATELET PLASMA RBC AUTOPAS SET

TERUMO BCT TRIMA ACCEL; TRIMALRS PLATELET PLASMA RBC AUTOPAS SET
Catalog Number 4824102
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
The customer would like the run data file investigated to determine a possible cause for the elevated white blood cell (wbc) content in the platelet product.Donor unit #: (b)(6) the wbc count is not available at this time there was not a transfusion recipient or patient involved at the time of the residual wbc testing, therefore no patient information is reasonably known at the time of the event.The platelet collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.11.Investigation: the device history records (dhr) were reviewed for this lot.There were no events noted in the dhr that would have contributed to the elevated wbc count experienced by the customer.The run data file (rdf) was analyzed for this event.Run data file analysis did not show a conclusive root cause for the elevated wbc content in the platelet product reported for this collection.Analysis showed the platelet product collection was terminated early by the operator following ¿return pressure too high¿ alerts.When the operator terminated collection, they did not do rinseback but still completed automatic pas addition.A ¿verify wbc content in the platelet product due to rinseback not completed¿ end of run summary message will only present for pas addition procedures if rinseback was started, but not completed or if a rbc product was collecting at the time the collection was terminated.This is because the lines leading to the platelet product bag should already be leukoreduced when platelet product collection is actively occurring at the time collection is terminated without rinseback.Alerts that are known to contribute to wbc contamination were not generated in this run data file.As the trima system cannot count the cells entering the platelet product bag, the rbc detector signals must see a significant change in the reflectance values to notify the operator of an lrs chamber saturation and to count the wbcs in the platelet product.In this case, signals did not indicate that wbcs were escaping the lrs chamber.Therefore, the run data file reported that the platelet product could be labeled as leukoreduced.Although the trima system has several methods for detection of possible wbc contamination, it is possible that some events may elude the detection capability of the trima system.Based on the available information, it is possible, though not conclusive, this failure may be donor related.Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in b.6, d.4, h.6 and h.11.Investigation: the device history records (dhr) were reviewed for this lot.There were no events noted in the dhr that would have contributed to the elevated wbc count experienced by the customer.The run data file (rdf) was analyzed for this event.Run data file analysis did not show a conclusive root cause for the elevated wbc content in the platelet product reported for this collection.Analysis showed the platelet product collection was terminated early by the operator following ¿return pressure too high¿ alerts.When the operator terminated collection, they did not do rinseback but still completed automatic pas addition.A ¿verify wbc content in the platelet product due to rinseback not completed¿ end of run summary message will only present for pas addition procedures if rinseback was started, but not completed or if a rbc product was collecting at the time the collection was terminated.This is because the lines leading to the platelet product bag should already be leukoreduced when platelet product collection is actively occurring at the time collection is terminated without rinseback.Alerts that are known to contribute to wbc contamination were not generated in this run data file.As the trima system cannot count the cells entering the platelet product bag, the rbc detector signals must see a significant change in the reflectance values to notify the operator of an lrs chamber saturation and to count the wbcs in the platelet product.In this case, signals did not indicate that wbcs were escaping the lrs chamber.Therefore, the run data file reported that the platelet product could be labeled as leukoreduced.Although the trima system has several methods for detection of possible wbc contamination, it is possible that some events may elude the detection capability of the trima system.Based on the available information, it is possible, though not conclusive, this failure may be donor related.Root cause: a root cause assessment was performed for this complaint.In relation to the elevated rwbc, run data file analysis did not show a conclusive root cause for the elevated wbc content in the platelet product reported for this collection.Analysis showed the platelet product collection was terminated early by the operator following ¿return pressure too high¿ alerts.When the operator terminated collection, they did not do rinseback but still completed automatic pas addition.A ¿verify wbc content in the platelet product due to rinseback not completed¿ end of run summary message will only present for pas addition procedures if rinseback was started, but not completed or if a rbc product was collecting at the time the collection was terminated.This is because the lines leading to the platelet product bag should already be leukoreduced when platelet product collection is actively occurring at the time collection is terminated without rinseback.Alerts that are known to contribute to wbc contamination were not generated in this run data file.As the trima system cannot count the cells entering the platelet product bag, the rbc detector signals must see a significant change in the reflectance values to notify the operator of an lrs chamber saturation and to count the wbcs in the platelet product.In this case, signals did not indicate that wbcs were escaping the lrs chamber.Therefore, the run data file reported that the platelet product could be labeled as leukoreduced.Although the trima system has several methods for detection of possible wbc contamination, it is possible that some events may elude the detection capability of the trima system.Based on the available information, it is possible, though not conclusive, this failure may be donor related.In relation to the product leakage, based on the information provided, the root cause of the reported leak could not be determined.Possible causes include but are not limited to:* handling at the customer site* post collection/storage/transport.
 
Event or Problem Description
The customer would like the run data file investigated to determine a possible cause for the elevated white blood cell (wbc) content in the platelet product.Donor unit #: (b)(6) there was not a transfusion recipient or patient involved at the time of the residual wbc testing, therefore no patient information is reasonably known at the time of the event.There was no impact on the donor or patient because the unit was filtered before transfusion.The unit had fewer than 1x10^6 leukocytes/unit after the filtration, there was no reaction as a leakage was reported before the transfusion.The platelet collection set is not available for return because it was discarded by the customer.

Brand Name
TRIMA ACCEL
Common Device Name
TRIMALRS PLATELET PLASMA RBC AUTOPAS SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key23584470
Report Number1722028-2025-00250
Device Sequence Number13172018
Product Code GKT
UDI-Device Identifier05020583824102
UDI-Public05020583824102
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
BK190332
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4824102
Device Lot Number2503286142
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2025
Supplement Date Received by Manufacturer01/21/2026
01/29/2026
Initial Report FDA Received Date11/18/2025
Supplement Report FDA Received Date01/21/2026
02/04/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown